Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Two considerable rises in Viral Load
Mar 21, 2010

Hi from Brazil! I have been hiv+ for about 4 years, no meds yet, lab results in april 2009 CD4 396 and VL 29.000, then in September 2006 CD4 385 and VL 150.000, and the last one, in February 2010, CD4 397 and VL 320.000. I was diagnosed with syphilis in November 2009 and got treated, but somehow it did not work, and then in January I got more doses and stronger ones of peninciline benzantine, so the tites(English??) lowered from 1/64 to 1/16 in February, exactly when I had my blood samples checked out (for both syphilis and hiv). My question is: Is this considerable rise in the Viral Load something that strongly suggests the start of taking medicines against hiv, or is the CD4 count (which is above 350) what really matters? I have an appointment for April, but would like to get some advise in advance because of my worries. Thanks a lot.

Response from Dr. Holodniy

That is a significant increase in HIV viral load and could be the result of syphilis infection. I think you need another test to sort out whether the increase in viral load is related to having syphilis or it's just the HIV starting to get the upper hand over your immune system. The test in April should be far enough out to answer the question. If the viral load is still that high, then I would favor starting HIV treatment sooner rather than later.



Previous
suspending meds for 30 days till COBRA updates
Next
Decreasing T-cells - Viral Load Undetectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement